Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 104, NWS New Orleans, LA

April 26, 2021Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Apr 26, 2021, 8:01 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Apr 26, 2021, 8:01 PM CDT (01:01 UTC)
Expired
Apr 30, 2021, 1:00 AM CDT
In force
3 days
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Saint Tammany Parish, LA

The river

Written for the forecast point Bogue Chitto River near Bush (BSHL1). The gauge peaked at 12.89 ft at Apr 28, 2021, 4:00 AM CDT.

actionminormoderate101504/2704/2804/2904/3005/01
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

457 
WGUS44 KLIX 270101
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
801 PM CDT Mon Apr 26 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.

  Bogue Chitto River At Franklinton affecting Washington Parish.


LAC103-271915-
/O.NEW.KLIX.FL.W.0104.210427T0101Z-210430T0600Z/
/BSHL1.1.ER.000000T0000Z.210428T0600Z.210430T0000Z.NO/
801 PM CDT Mon Apr 26 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Chitto River Near Bush.
* From early this morning to late Thursday night.
* At 8:15 AM CDT Monday the stage was 11.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.5 feet 
  early Wednesday morning. It will then fall below flood stage 
  Thursday evening.
* Impact...At 13.0 feet, Homes in low-lying areas on the downstream 
  side of Louisiana Highway 21 near the bridge will flood. The 
  access road upstream of the bridge will remain inundated.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

LAC117-271915-
/O.NEW.KLIX.FL.W.0103.210427T0101Z-210427T2024Z/
/FRNL1.1.ER.000000T0000Z.210427T0000Z.210427T1424Z.NO/
801 PM CDT Mon Apr 26 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Bogue Chitto River At Franklinton.
* From early this morning to Tuesday afternoon.
* At 8:00 AM CDT Monday the stage was 12.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13.0 feet 
  this evening. It will then fall below flood stage late tomorrow 
  morning.
* Impact...At 12.0 feet, The national guard armory and parish 
  corrections facility will require flood protection measures as 
  river front property will flood. Sand bagging is recommended


&&

LAT...LON 3078 9006 3078 9018 3112 9028 3113 9015

$$
1 follow-up statement
903 
WGUS84 KLIX 300127
FLSLIX

Flood Statement
National Weather Service New Orleans LA
827 PM CDT Thu Apr 29 2021

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bogue Chitto River Near Bush affecting St. Tammany Parish.  Bogue 
  Chitto River Near Bush affecting St. Tammany Parish.


LAC103-300230-
/O.CAN.KLIX.FL.W.0104.000000T0000Z-210430T0127Z/
/BSHL1.1.ER.000000T0000Z.210428T0600Z.210430T0000Z.NO/
/O.CAN.KLIX.FL.W.0100.000000T0000Z-210430T0127Z/
/BSHL1.1.ER.000000T0000Z.210428T1015Z.210430T0000Z.NO/
827 PM CDT Thu Apr 29 2021

...The Flood Warning for the Bogue Chitto River Near Bush has been 
cancelled...

The Flood Warning is cancelled for
  the Bogue Chitto River Near Bush.
* At 8:15 PM CDT Thursday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to continue fall to 6.9 feet 
  Tuesday evening.
  ...The Flood Warning for the Bogue Chitto River Near Bush has been 
  cancelled...

The Flood Warning is cancelled for
  the Bogue Chitto River Near Bush.
* At 8:15 PM CDT Thursday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to continue fall to 6.9 feet 
  Tuesday evening.


&&

LAT...LON 3067 8995 3063 8983 3053 8978 3053 8982
      3058 8986 3062 8999 3081 9018 3081 9012

$$

KLG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 26, 4:01 PM CDT, 4 hours earlier.

Area forecast discussion, Apr 26, 4:01 PM CDT, 4 hours before
Area Forecast Discussion
National Weather Service New Orleans LA
Issued by National Weather Service Jacksonville FL
401 PM CDT Mon Apr 26 2021

SHORT TERM (Through Wednesday)... High pressure at the surface
will be positioned northeast of our region stretching along the
eastern seaboard of the U.S. through tonight with light east to
southeast winds. The high is supported by mid to upper level
ridging that lies from from the Great Lakes southward into our
region along the Gulf coast. High thin clouds will slide over the
top of the base of the ridge centered over the Gulf of Mexico.
Otherwise the evening hours will be quiet with some patchy fog for
areas north of I-10.

On Tuesday, high pressure will slide eastward into the western
Atlantic waters with increasing moisture levels on Tuesday as a
surface warm front lifts from the Gulf of Mexico with a few
showers expected by the afternoon. Rising moisture levels will
increase dew points into the the mid to upper 60s across most
areas with an increase in low and mid level clouds leading to
mostly cloudy conditions by late in the day with east southeast
winds.

Wednesday, the high will retreat further east into the western
Atlantic with winds becoming more southeasterly. A mid level
shortwave will begin to emerge from the four corners region while
increasing heights will continue to help warm temperatures to
above normal levels.

High temperatures will begin near normal tonight into Tuesday with
readings in the low 80s and then rise into the mid to upper 80s
on Wednesday. Low temperates will be in the lower 60s on Tuesday
mornings then warm by Wednesday morning into the upper 60s.

LONG TERM (Thursday through Monday)...A cold front will approach
from the northwest on Thursday with showers and isolated storms
moving into the area ahead of the front by late Thursday afternoon
with breezy southerly winds. The cold front will move east with
additional showers and a few storms possible through Friday
morning before clearing east of the area by Friday afternoon. High
pressure will build into the region from the northwest through
Friday night into Saturday. Cooler conditions are expected into
the weekend with some doubt as to how dry as the GFS places
surface high pressure over the region while the ECMWF develops a
southern stream cut off low. Have slight chances for pops this
weekend due to the Euro's solution for now with drier conditions
appearing more confident on Monday as high pressure moves
northeast of the region and winds from the east.

Temperatures will be above normal on Thursday, then slightly
below normal Friday into the weekend before warming back to
normal values.

&&

.AVIATION...
VFR expected through the late evening hours with just cirrus
passing overhead. A good chance we will some low clouds develop
early Tuesday morning from west to east as moisture increases
from the south and southeast. Went with MVFR cigs for most of the
TAFs near and after 10Z-12Z. Some chance of fog developing late,
and for now have included MVFR vsby around the 09Z-15Z time frame
for MCB and HUM. Guidance also showing isolated showers possible
12Z-18Z Tuesday, but confidence in any showers affecting TAF
sites too low to include at this time. Sfc winds mainly east
southeast about 5-10 kt through tonight, and increasing to 8-12 kt
and gusty on Tuesday after 14Z.

&&

.MARINE...
High pressure to our northeast will move eastward away from the
region Tonight into Tuesday with east to east south winds slightly
elevated over the offshore waters where a caution headline is
noted. Wednesday into Thursday, the high will retreat further east
into the western Atlantic with winds becoming southerly over the
waters with elevated winds and seas expected for the offshore
waters on Thursday as a cold front approaches from the northwest.
The front will move over the waters Friday with new high pressure
building in from the northwest late Friday into Saturday with
northwesterly winds becoming northeasterly on Saturday as the high
moves just north of the waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  59  83  67  85 /   0  20  20   0
BTR  63  85  69  87 /   0  40  20   0
ASD  62  82  67  84 /   0  20  30   0
MSY  67  84  72  85 /   0  30  20   0
GPT  63  79  69  80 /   0  10  10   0
PQL  60  80  66  80 /   0   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 8:01 PM CDTRiver Flood WarningLIXWashington19 hr
Apr 27, 2:19 AM CDTDense Fog AdvisoryLIXTangipahoa, Washington7 hr

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.